Aa
A
A
Close
337492_tn?1212462436
Lithium/Wellbutrin combo
Ok, so I keep telling my psychiatrist that I am having suicidal ideations.  I also mentioned it here.  Well folks, a very scary incident happened last Saturday, which is hard for me to say.  I just cant believe I wanted to die so badly.  Anyhow, my fiance called 911, luckly and I was taken to a wonderful facility where they were very saddened to hear that my psychiatrist refused to put me on an anti-depressent.  She stated that they all cause mania.  I was assured in the hopstial that Wellbutrin does not.  I will research on it a bit when I leave the forum, but I wanted to post here and ask for some support on using it with a mood stabilizer.  Has anyone else had success with the combo of antidepressent/stabilizer?  I am hopeful and am praying this is the answer for getting my BP under control.  Thanks for listening.  
Cancel
10 Answers
Page 1 of 1
212753_tn?1275076711
Oh honey I feel so bad for you. It is soooo important for us bi polars to be on both a mood stabilazer and an anti deprressant. I take cel\exa and zyprexa and they have worked wonderfully for me. for 7 years now. fire your doc and get another one that will work with you.
If you start feeling bad again just message me. you are in my prayers.I will listen anytime you need me to.
Love Venora
Comment
Cancel
212753_tn?1275076711
Comment
Comment
Submit Comment
337492_tn?1212462436
Thank you so very much for your comforting words.  I am on the mend, but it is a slow process.  So far, I feel a tiny bit more perky and getting over a horrible respritory flu I caught in the hospital.  My fiance is having a difficult time adjusting to everything and I pray every day that he will have the strength to deal with all of this.  I am stronger and feel better about knowing how to deal with suicidal ideations from now on.  I did fire my psychiatrist and switched to a psyc nurse practitioner.  I am hoping it will be a better fit.  I am also migraine sensitive and hoping the wellbutrin will not cause headaches like other meds I have tried.  I am so hoping this is the answer.  Thank you again.  
Comment
Cancel
337492_tn?1212462436
Comment
Comment
Submit Comment
377600_tn?1225167036
Actually, antideppressants don't only increase suicide ideation for teens--I went through wanting to die early on my med.  The doctor was right in not giving it to you at that time.
I have actually attempted suicide--ten years ago--and they did not put me on for that reason.

You might do best with a drug akin to Zyprexa.

Hope you get to feeling better.  I know how hard it is.

Comment
Cancel
377600_tn?1225167036
Comment
Comment
Submit Comment
337492_tn?1212462436
That is scary!  I used Wellbutrin about 7 years ago when I was still unpolar.  I thought I was well, because I felt wonderful, so I asked my doctor to put me on a weaker antidepressent.  He put me on prozac instead of reducing my wellbutrin to see how I would do.  I believed that I was just depressed from my first marriage and that it was not a real disorder for me.  LOL!!  Bit me in the behind, I started having smaller manic episodes on the prozac not knowing what it was and eventually quit taking it.  A year after I quit taking it I had my bad manic episode and was finally diagnosed.  I did really well on wellbutrin the first time so I am egar to see how it will work with the Lithium.  I am hopeful.  I just hope someone that uses it can share their story of how it works for them!  I tried Zyprexa.  I do poorly on atypical antipsychotics.  I am a mixed state BP and read it is bad to use for that anyways.  I have tried them all and they make me a zombie woman.    
Comment
Cancel
337492_tn?1212462436
Comment
Comment
Submit Comment
377600_tn?1225167036
Yeah--zombie woman is not good.  Prozac made me nuts too.  Because of Prozac, my husband hates the idea of me taking anything.  I hope the wellbutrin does well for you.  If it doesn't, try Lexapro.  I did have some bad feelings at the beginning about dying--but nothing like Prozac--I just hung in there and it kicked in.

Well--I hope it works out--and you get to feeling better:)
Comment
Cancel
377600_tn?1225167036
Comment
Comment
Submit Comment
337492_tn?1212462436
Thank you so much.  I am just trying to take each day with a better outlook.  The doctor told me that Lexapro would be the next one to try.  I am hopeful!  
Comment
Cancel
337492_tn?1212462436
Comment
Comment
Submit Comment
Avatar_universal
I take lithium & Zoloft, 150 mgs. Zoloft, every day.  I don't care for the Zoloft because of the sexual side effects but otherwise it works for me.  My doc's view on anti-depressants & manic-depressives is that as long as the lithium is continued as prescribed (or whatever anti-manic drug is used) is that the anti-manic drugs will "keep a lid" on any mania the anti-depressants may cause.  I'm having more of a struggle with falling into depression (winter) right now than rising into mania.  I can't imagine how I'd be feeling if I wasn't on the Zoloft.  Best to you-  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
337492_tn?1212462436
thank you for writing.  I hope I hear from some folks here that take the wellbutrin too.  The side effects are bothering me.  I am angry at my psychiatrist, whom I an now NOT seeing, when I told her I was having ideations and interested in using an antidepressent to get out of my funk.  I wonder if I can sue?  It really erks me.  Thanks again.  
Comment
Cancel
337492_tn?1212462436
Comment
Comment
Submit Comment
Avatar_universal
I take 200 mg Zoloft for depression and Klonipin for anxiety and Celebrex for arthritis. When I first wake up at 3:00 am, I feel sort of ok, that's when I take my Zoloft, Celebrex. After a few hours, I feel extremely tired, depressed, suicidal, so I start taking caffeine so I can go to work. I take enough caffeine that I get the jitters, but then I can pretend I'm ok, but it bothers my stomach. More importantly I feel extremely tired and wish my life was over until around 7:00 pm, when the depression seems to lift. I am really suffering. I don't know what to do. My dx is depression/anxiety, but I feel like I'm losing my mind. I can't take much more of this, but I refuse to suicide or anything. Thinking about dropping Klonopin and starting Lithium...
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Hi,
I'm Bi Polar, depression and PTSD, before I found a combination of meds that seem to make everything better or at least went it gets bad I don't and won't due anything dumb. I take Lithium Carbonate 750 mg(at one time I was at 1200mg, has we worked with it we dropped the amount. Bupropion, same as Welburprpion 100mg (it got up as high 300mg and adjuste. Last is Lamotrigine 100mg, used with the Lithium. This combination has positive effect for me. I offer this has maybe a place to look. I have been taken the Lithium and Bupropion for 15 years, working on amounts and this combo with the Lamotrigine, 6 months. It seem to do well. Side effects minor has look as I see my Doctor at least two times a month. Try to keep a smile as time goes by you will see a bright and happy future. Don't be ashamed of having a deceas that most don't understand, that is their problem not yours. As far as your migraines, I used to have all the time, about 10 years ago a Doctor suggested I try a Beta Blocker, I take Propranolol 20mg a day, it's also for high blood pressure. The best part for me minor headaches once in a while, almost never have a migraine and have great BP. All I have talked about is what I do and hope it can in some be of help.  Good luck, have a wonderful life.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
337492_tn?1212462436
Answer
Know how to answer? Tap here to leave your answer...
Answer
Lithium/Wellbutrin combo
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
Crystal413
VA
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
1257808_tn?1322765815
Blank
MR_WHY
Other
3236191_tn?1451025079
Blank
schizofriendia
Your Bushes, MT
Avatar_m_tn
Blank
rogelio63
AZ